MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED5019-PMA
Medical Device Problem Codes Migration (4003); Activation Problem (4042)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the fred stent was used for treatment of a posterior communicating artery aneurysm (pcomm artery) measuring - proximal vessel measured 3.77 (ap) and 5.03 (lat) view.Distal vessel measured 4.07 (ap) and 3.74/4.49 (lat) view.Physician stated it was a dysplastic vessel.Patient has (b)(6) and renal insufficiency.3-d spin could not be performed and the patient was not on dat prior to day of procedure.Brilinta 180 mg was administered.At the time of the case, the pru was not known.It came back after the procedure at pru 186.The physician started deployment and only re-sheathed once when the system was on the outer curvature and the device did not appear fully open.Then after fully re-sheathing, continued to un-sheath with more forward pressure on the device wire around the curve, the device opened.Pulled both catheter and device wire off the outer curvature.Last 1/3 device, pushed the device out verses unsheathing.Did not have any statis in the aneurysm.Considered to re-enter the device with a j-wire and to perform a dyna ct scan.The patient could not tolerate a dyna ct due to renal insufficiency.Later in the afternoon symptoms appeared.The cta showed the fred device had clotted off.Patient was taken back to angio suite.Physician tried to open up the fred but could not.The proximal end looked retracted and there was a narrowing.The lower end migrated distally.Patient has left side weakness and aphasia and in rehap.No further intervention is planned.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remain implanted in the patient; however, procedure images were provided and their review is not complete.The instructions for use (ifu) identifies migration or misplacement, and stent stenosis as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
The reported complaint is non-verifiable.The provided images and media were reviewed as part of this investigation.The provided images show a fred5019 device that appears undersized in the proximal genu (proximal landing zone) of ica siphon based on measurements on cta based model.The images also indicate the proximal end of the fred device might be under tension.The combination of inherent tension and inadequate wall apposition in proximal vessel segment might have caused the proximal segment of fred to spring forward/retract.The physical device was not available for this investigation.Without the return and physical evaluation of the device, the investigation is unable to determine if a condition existed that would have caused or contributed to the reported event.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13057480
Report Number2032493-2021-00517
Device Sequence Number3950991
Product Code OUT
UDI-Device Identifier00842429106839
UDI-Public(01)00842429106839(11)210629(17)240531(10)21062954G
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberFRED5019-PMA
Device Lot Number21062954G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexMale